Studia Logica

, Volume 100, Issue 4, pp 753–785

A Generalized Syllogistic Inference System based on Inclusion and Exclusion Relations

Article

DOI: 10.1007/s11225-012-9428-5

Cite this article as:
Mineshima, K., Okada, M. & Takemura, R. Stud Logica (2012) 100: 753. doi:10.1007/s11225-012-9428-5
  • 104 Views

Abstract

We introduce a simple inference system based on two primitive relations between terms, namely, inclusion and exclusion relations. We present a normalization theorem, and then provide a characterization of the structure of normal proofs. Based on this, inferences in a syllogistic fragment of natural language are reconstructed within our system. We also show that our system can be embedded into a fragment of propositional minimal logic.

Keywords

Syllogistic logicProof theoryNatural deductionNormalization

Copyright information

© Springer Science+Business Media B.V. 2012

Authors and Affiliations

  1. 1.Keio UniversityTokyoJapan
  2. 2.Keio UniversityTokyoJapan
  3. 3.Nihon UniversityTokyoJapan